MAUDE Adverse Event Report: ABIOMED, INC IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemolysis (1886); Blood Loss (2597)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump was not returned for evaluation.There is no known malfunction that we are aware of.If the manufacturer becomes aware of any additional information, a follow-up will be submitted.
 
Event or Problem Description
The customer reported that the patient was experiencing hemolysis and bleeding while being supported by an impella cp.During transport, significant bleeding occurred at the groin.Femstop was placed to attempt to resolve the bleeding.The patient received 8 units of blood and there was no lasting harm.The physician escalated to an impella 5.0 to resolve hemolysis.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC
22 cherry hill drive
danvers MA 01923
MDR Report Key7402564
Report Number1220648-2018-00029
Device Sequence Number554794
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P1400003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0003
Device Lot Number1300129
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR